Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Injected efferin for nausea. Getting severe constipation. Side effect of medicine?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
I went to the ER for vertigo
They injected a substance they called efferin into my IV, for nausea they said. I then, after a couple of hours left. What are the side effects. I got severe constipation. Is that related??
Posted Sat, 18 May 2013 in Medicines and Side Effects
Answered by Dr. Charles S Narasi 2 hours later

Thank you for contacting XXXXXXX with your query.

I think the drug that you mention is called "Zofran XXXXXXX or Ondansetron which is typically used for control of severe nausea and vomiting. This is used extensively after surgery and also prior to giving chemotherapy for cancer patients.

The side effects are headache, dizziness, drowsiness, tiredness. and constipation.

Very rare serious side effects include chest pain, stomach pain. muscle spasms, irregular heart beat and severe allergic reaction.

I hope this answers your concern .Constipation should get better in a day or two. In the mean time you might want to take a stool softener or a laxative pill or suppository if you need . Drink plenty
of fluids.

I hope you fell well soon.
Above answer was peer-reviewed by
Follow-up: Injected efferin for nausea. Getting severe constipation. Side effect of medicine? 1 hour later
Thank you.
Answered by Dr. Charles S Narasi 11 hours later
You are very welcome XXXXXX
Have a great day.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor